MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM
Catalog Number 07028148190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
The customer received a questionable high elecsys vitamin d gen 2 assay result for one patient sample from the cobas e 801 module serial number (b)(4).From a plasma sample, the initial result was 52 ng/ml and the repeat result was 30 ng/ml.After recentrifugation, the repeat result was 24 ng/ml.A serum sample from the patient was tested and the result was 24 ng/ml.Information concerning if any erroneous result was reported outside of the laboratory was requested, but it was unknown.There was no allegation of an adverse event.The calibration and controls results were within specifications.Roche diagnostics has issued an urgent medical device correction for this issue, entitled "elecsys® vitamin d total ii assay ¿ non-reproducible false high results." this correction has been reported to fda.During the implementation of the elecsys vitamin d total ii assay on the modular analytics e 170 module, and cobas e 601 and 602 systems, there were reports of non-reproducible, false high results.These customer observations were made in comparisons of duplicate measurements during assay validation of elecsys vitamin d total ii assay or in method comparisons with elecsys vitamin d assay (i.E., during conversions), where the falsely elevated discrepant value did not fit the expected result.The observed elevated results reported with the elecsys vitamin d ii assay were not confirmed upon repeat testing of the affected samples.The observed findings: the first result is elevated, either above the upper end of the measuring range (>100 ng/ml or >250 nmol/ml), or within the measuring range; repeated results are significantly lower.Rare cases have been reported on the cobas e 411 analyzer and the cobas e 801 module.Roche is conducting investigations into the reported issue and has determined that the elecsys® vitamin d total ii assay is strongly affected by pre-analytical errors.The investigations have reproduced these findings when requirements for pre-analytical sample handling have not been met for plasma samples.Further investigations into the reported issue are ongoing.As a result, the pre-analytical sample quality and compliance to the tube manufacturer¿s specifications is very important to assure a high quality sample in order to minimize the risk of occurrence.A workaround has been provided to customers.The investigation was unable to find a definitive root cause.

Brand Name
ELECSYS VITAMIN D TOTAL II
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7736961
Report Number1823260-2018-02527
Device Sequence Number920709
Product Code MRG
UDI-Device Identifier04015630940127
UDI-Public04015630940127
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K162840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028148190
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 8008
Patient Sequence Number1